Alert archive / Texas / Tornado Warnings in 2008
Tornado Warning 49, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Apr 23, 2008, 4:47 PM CDT for 4 counties in Texas. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2008, 4:47 PM CDT (21:47 UTC)
- Expired
- Apr 23, 2008, 5:30 PM CDT
- In force
- 43 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Callahan County, TX, Jones County, TX, Shackelford County, TX, Taylor County, TX
The radar
The Dyess AFB radar (KDYX), 33 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 4:50 PM CDT | HAIL 1.75 | Hodges, TX | |
| Apr 23, 4:53 PM CDT | TORNADO | 5 Sw Lueders, TX | |
| Apr 23, 4:55 PM CDT | HAIL 1 | 3 Se Hawley, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 3:25 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.8 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3092 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSJT 232149 TORSJT TXC059-253-417-441-232230- /O.NEW.KSJT.TO.W.0049.080423T2147Z-080423T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 447 PM CDT WED APR 23 2008 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... SOUTHWESTERN SHACKELFORD COUNTY IN WEST CENTRAL TEXAS... SOUTHEASTERN JONES COUNTY IN WEST CENTRAL TEXAS... NORTHEASTERN TAYLOR COUNTY IN WEST CENTRAL TEXAS... NORTHWESTERN CALLAHAN COUNTY IN WEST CENTRAL TEXAS... * UNTIL 530 PM CDT * AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 4 MILES EAST OF HAWLEY...OR ABOUT 12 MILES NORTH OF ABILENE...MOVING EAST AT 35 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... IMPACT AND NUGENT BY 455 PM CDT... HAMBY BY 5 PM CDT... A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR WEST CENTRAL TEXAS. LAT...LON 3277 9937 3244 9941 3248 9990 3275 9989 TIME...MOT...LOC 2147Z 275DEG 31KT 3262 9971 $$
1 follow-up statement
000
WWUS54 KSJT 232206
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
505 PM CDT WED APR 23 2008
TXC059-253-417-441-232230-
/O.CON.KSJT.TO.W.0049.000000T0000Z-080423T2230Z/
SHACKELFORD TX-JONES TX-TAYLOR TX-CALLAHAN TX-
505 PM CDT WED APR 23 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
NORTHWESTERN CALLAHAN...NORTHEASTERN TAYLOR...SOUTHEASTERN JONES AND
SOUTHWESTERN SHACKELFORD COUNTIES...
AT 501 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 10 MILES NORTHEAST OF
HAMBY...OR 14 MILES SOUTHWEST OF ALBANY...MOVING EAST AT 42 MPH.
THE TORNADO WILL EFFECT AREAS ALONG HIGHWAY 351 AND U.S. 180.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING
FOR WEST CENTRAL TEXAS.
LAT...LON 3269 9938 3269 9939 3266 9938 3244 9941
3247 9979 3275 9980 3277 9937
TIME...MOT...LOC 2205Z 278DEG 37KT 3261 9945
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 23, 3:26 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Apr 23, 3:26 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 326 PM CDT WED APR 23 2008 .SYNOPSIS... CURRENTLY THIS AFTERNOON...ALONG THE NRN EDGE OF THE AREA...WHILE DRY BOUNDARY OF SORTS IS WELL OFF TO THE W AND NOT EXPECTING IT TO PUSH EWD INTO AREA TONIGHT. LOOKING FOR AREA AROUND THIS WEAK FRONTAL BOUNDARY TO BE A CONTINUED FOCUS FOR THUNDERSTORM DEVELOPMENT THROUGH THE EARLY EVENING HOURS. FURTHER S...STORMS WHICH HAVE DEVELOPED OVER THE TRANS PECOS AREA WILL MOST LIKELY PUSH EWD INTO THE SRN HALF OF THE AREA THROUGH THE WSW UPPER FLOW IN ACCORDANCE WITH UPPER DISTURBANCES THAT WILL MOVE ACROSS WC TX TONIGHT. SVR THREAT WILL CONTINUE ACROSS ENTIRE CWA TONIGHT...HAIL AND HIGH WINDS...WITH ALSO TORNADIC THREAT ACROSS BIG COUNTRY. STORMS SHOULD BE OUT OF THE AREA BEFORE DAYBREAK THU. AS WE MOVE TOWARD THE WEEKEND...WILL HAVE ONE DAY BREAK BEFORE RAIN CHANCES RETURN ON FRI AS A SFC FRONT IS EXPECTED TO MOVE THROUGH WC TX. THEN ANOTHER FRONT WILL APPROACH PRETTY QUICKLY SAT NIGHT INTO SUN. THEN HIGH PRESSURE WILL BUILD IN OVER WC TX FOR THE BEGINNING OF NEXT WEEK. THE TWO SUCCESSIVE FRONTS WILL HELP MODERATE HIGHS FOR SUN/MON TIME FRAME THEN WARMING BACK SLOWLY BY THE MIDDLE OF NEXT WEEK. .FIRE WEATHER... RH/S WILL GO DOWN ACROSS WRN SECTIONS OF THE REGION THU MAINLY W OF A ROTAN...TO ROBERT LEE...TO W OF OZONA...AS A DRY LINE WILL TRY TO MAKE PROGRESS THU. HOWEVER...NOT LOOKING AT STRONG ENOUGH WINDS AS WELL AS POSSIBLE RAIN FOR TONIGHT...TO KEEP FROM BECOMING AN ELEVATED FIRE DANGER. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 66 87 63 79 / 50 0 10 20 SAN ANGELO 65 89 63 83 / 40 0 10 20 JUNCTION 65 86 65 83 / 30 10 10 20 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 11/KEISER
Hazardous weather outlook, Apr 23, 8:31 AM CDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 831 AM CDT WED APR 23 2008 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-241345- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 831 AM CDT WED APR 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A WEAK COLD FRONT HAS STALLED JUST NORTH OF INTERSTATE 20 ACROSS THE BIG COUNTRY...THIS COMBINED WITH AN APPROACHING UPPER LEVEL DISTURBANCE WILL BRING A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS TODAY TO WEST CENTRAL TEXAS. ONE ROUND OF STORMS IS ONGOING THIS MORNING...WITH THE POTENTIAL FOR MAINLY LARGE HAIL. AFTER A BREAK...A SECOND ROUND OF STORMS IS POSSIBLE LATE THIS AFTERNOON INTO THIS EVENING ALONG AN APPROACHING DRYLINE...WITH THE POTENTIAL FOR VERY LARGE HAIL AND PERHAPS ISOLATED TORNADOES. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE BIG COUNTRY THROUGH THIS EVENING...WITH A SLIGHT RISK ACROSS THE REMAINDER OF WEST CENTRAL TEXAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER COLD FRONT WILL MOVE SOUTH ACROSS WEST CENTRAL TEXAS ON FRIDAY ..BRINGING ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS...WITH THE BEST CHANCE ALONG AND EAST OF A BROWNWOOD TO JUNCTION LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MOST LIKELY WILL BE NEEDED TODAY AND EVENING.
In the hours before
Local storm report, Apr 23, 3:03 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
303 PM CDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM HAIL ROTAN 32.85N 100.46W
04/23/2008 E1.75 INCH FISHER TX BROADCAST MEDIA
&&
HGUERRERLocal storm report, Apr 23, 3:45 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
345 PM CDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TORNADO 5 SW ROBY 32.70N 100.44W
04/23/2008 FISHER TX LAW ENFORCEMENT
&&
11Local storm report, Apr 23, 3:55 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
355 PM CDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM HAIL ROBY 32.75N 100.38W
04/23/2008 E0.88 INCH FISHER TX PUBLIC
&&
07Local storm report, Apr 23, 4:12 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
412 PM CDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TORNADO 4 SW ANSON 32.72N 99.94W
04/23/2008 JONES TX FIRE DEPT/RESCUE
&&
HGUERRERLocal storm report, Apr 23, 4:33 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
433 PM CDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL ANSON 32.76N 99.90W
04/23/2008 E0.88 INCH JONES TX FIRE DEPT/RESCUE
0425 PM TSTM WND DMG ANSON 32.76N 99.90W
04/23/2008 JONES TX FIRE DEPT/RESCUE
HIGH WINDS WERE BREAKING SEVERAL 5 INCH LIMBS ON TREES.
0429 PM TORNADO 8 WSW HAWLEY 32.57N 99.94W
04/23/2008 JONES TX STORM CHASER
&&
11Local storm report, Apr 23, 4:47 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
447 PM CDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL 4 W HODGES 32.59N 99.94W
04/23/2008 E1.50 INCH JONES TX PUBLIC
0445 PM TSTM WND DMG HAWLEY 32.61N 99.81W
04/23/2008 JONES TX TRAINED SPOTTER
ROOF BLOWN OFF OF A BUILDING.
&&
11The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 2:19 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 26 min |
| Apr 23, 2:42 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 48 min |
| Apr 23, 2:55 PM CDT | Tornado Warning | SJT | Fisher, Jones | 50 min |
| Apr 23, 3:19 PM CDT | Tornado Warning | SJT | Fisher | 41 min |
| Apr 23, 3:40 PM CDT | Tornado Warning | SJT | Fisher, Haskell, Jones | 50 min |
| Apr 23, 3:47 PM CDT | Tornado Warning | SJT | Fisher, Jones | 43 min |
| Apr 23, 4:16 PM CDT | Tornado Warning | SJT | Jones | 44 min |
| Apr 23, 4:21 PM CDT | Tornado Warning | SJT | Haskell, Jones | 39 min |
| Apr 23, 4:50 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Irion | 25 min |
| Apr 23, 4:52 PM CDT | Tornado Warning | SJT | Jones, Shackelford, Throckmorton | 38 min |
| Apr 23, 5:12 PM CDT | Tornado Warning | SJT | Callahan, Shackelford, Throckmorton | 33 min |
| Apr 23, 5:19 PM CDT | Flash Flood Warning | SJT | Jones, Shackelford | 116 min |
| Apr 23, 5:30 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 30 min |
| Apr 23, 5:35 PM CDT | Tornado Warning | SJT | Callahan, Shackelford | 25 min |
| Apr 23, 5:54 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 36 min |
| Apr 23, 6:16 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Taylor | 29 min |
| Apr 23, 6:38 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Taylor | 37 min |
Nearby
Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.